Mental Health

Antidepressants make you sensitive to sunlight

2019-06-18 01:53 #0 by: Evelina

Yup, it’s true. Anti-depressants can make you more sensitive to sunlight, so you better lather yourself with some sunscreen and wear protective clothing if you take any anti-depressant medications like I do.

I’ve been on different kinds over the last 3 or 4 years but never knew that I could become hypersensitive to sunlight from taking them. I recently switched over to Remeron (Mirtazapine) It does say so in fine print on the long pamphlet that comes with the medication, but who reads that whole thing anyway?

I just found this out today! Because guess what, I am sunburnt, and not just sunburnt, I have sun poisoning - which means I feel like I have the flu, with all the fun symptoms, including nausea, chills, high temperature, body aches and more.

I’ve always been one of those people who ran easily and never burn! How could this happen? I’ve been thinking to myself for the past two days. I was in the pool all day on Saturday and before that I went on a 4 mile walk without sunscreen in the California summer heat. I had sunscreen on my face as I always do but no where else. Duh! But I NEVER burn (I know I’m an idiot lol). Well a little google search away and turns out I’m not the only one that has found out the hard way after being in the harsh sunlight for too long.

And there actually more medications that do the same, such as antibiotics and acne medication. Be careful and read the fine print because you don’t want to create long-lasting damage to your skin.

https://www.google.se/amp/s/metro.co.uk/2018/05/12/antidepressants-make-sensitive-sun-pile-sunblock-7540233/amp/

Report
2019-06-18 10:14 #1 by: Niklas

I didn’t know this about antidepressants in particular, but that many medicines have that effect. Sorry to hear you learning it the hard way.

The only time it burnt myself badly, was when I, at the beginning of a hot summer, lay in a rubber boat for hours. It was stupid and I was young. 😀 I felt the chest skin itch and being sensitive to touch for well over six months after.

Report
2019-06-18 12:21 #2 by: Leia

I hope you feel better soon! I know from your previous post on Makeup and Beauty that you use The Ordinary Products, some of their products also make you more sensitive to sunlight so it's important to be wearing SPF every day!

All the best, Leia

Host of  Gluten-Free Living | News  | English Language Heart

Report
2019-06-18 14:29 #3 by: Evelina

#2 I didn’t bring any of it with me! I thought it would be too big of a hassle. Thankfully I wear sunscreen in my face so I didn’t get burned there lol

Report

Become a member

To participate in the discussion, you must first become a member. It is quick, simple and free. The membership gives you access to all our communities.